

Joint Councils Public Sector Chief Information Officer Council Public Sector Service Delivery Council Conseils mixtes Conseil des DPI du secteur public Censeil de la prestation des services de secteur public



Draft – v10

# JOINT COUNCILS MEETING AGENDA

### WEDNESDAY, SEPTEMBER 25, 2019

## 8:30 a.m. - 4:30 p.m. CDT

**DELTA HOTELS WINNIPEG** 

MEETING ROOM: DELTA AB

#### BREAKFAST: 7:30 A.M. - 8:25 A.M. CDT - BLAZE A ROOM

		JOINT			
#	TIME	COUNCILS	OBJECTIVE	ACTION	LEADS
		PRIORITY			
	8:30-	Welcome	Roundtable introduction of PSCIOC &		PSSDC/PSCIOC
	8:35		PSSDC Members and Observers		Co-Chairs
1	a.m. 8:35- 8:45	<u>Secretariat</u>	A) Approval of Record of Decision from February 27, 2019 in-person meeting,	For approval	Catherine Bennett
	a.m.	a.m. 200	Ottawa (TAB 1A)		
	(10 min)		<ul> <li>B) Acceptance of September 25, 2019 meeting agenda (TAB 1B)</li> </ul>	For approval	
			C) Joint Councils Action Items (TAB 1C)	For review	
			D) Joint Councils Bring Forward Agenda (TAB 1D)		
2	8:45 – 10:15 a.m. (1.5 hrs.)		Digital Identity Priority (TABS 2A & 2B)	For discussion / approval	Intro: Natasha Clarke Digital ID Co- Leads: Sophia Howse, BC Alex Bourque, TBS
			Digital Identity remains a high priority for the Joint Councils.		
			In February 2019, the Joint Councils recognized that significant progress has been made on the digital identity priority and acknowledged that ultimate success will require a strong governance framework for digital identity.		
			The Digital ID Co-Leads hosted a workshop with representatives of all key stakeholders to develop recommendations for a governance framework for digital identities in Canada.		IMSC: Rob Devries, ON (via teleconference)
			Objective:		
			Review, discussion and approval of Digital Identity Framework Recommendations:		
			the three key questions of what, how and who; (what are the areas to be governed?		



		10:30 a.m.	<ul> <li>How should they be governed? Who should be accountable and responsible?)</li> <li>changes to existing governance structures;</li> <li>draft principles, which will be used to guide the development of a governance framework for digital identities in Canada; and</li> <li>several complementary recommendations to address other critical components required to grow Canada's digital identity ecosystem.</li> </ul>		
3	10:30 a.m.	Digital Identity	Digital Identity (TAB 3)		Intro: Olivia Neal
	- 11:10 a.m. (40 min)		<ul> <li>Objectives:</li> <li>Progress in advancing Digital Identity for Business (verified organization)</li> <li>"Tell us Once" for Business</li> </ul>	For information / discussion	ISED: Vidya ShankarNarayan Ray Edwards
4	11:10 - 11:40 a.m. (30 min)	Canadian Council of Motor Transport Administrators (CCMTA)	<ul> <li>Canadian Council of Motor Transport Administrators (CCMTA) – (TAB 4)</li> <li><u>Objective:</u> <ul> <li>Presentation on CCMTA's current work to modernize the Interprovincial Record Exchange System (IRE) (which facilitates the sharing of driver and vehicle data nationally) with a view to support digital ID at a national level.</li> <li>Discussion on opportunity for the Joint Councils to influence the requirements of the IRE modernization project to facilitate the sharing of data both nationally, especially around a digital ID.</li> </ul> </li> </ul>	For information / discussion	Intro: Catherine Bennett Marnie Kacher, CCMTA, Board Member
5	11:40 - 12:00 p.m. (20 min)	Partnerships	FPT DMs' Table on Service Delivery (TABS 5A & 5B) Objective: Discussion on how the Joint Councils could support the FPT DMs' Table in advancing its priorities.	For discussion	FPT DMs' Table Secretariat: Catherine Bennett, ESDC Mark Burns, YT
	12:00 -	1:00 p.m.	LUNCH – Blaze Room		



Joint Councils Public Sector Chief Information Officer Council Public Sector Service Delivery Council Conseils mixtes Conseil des DPI du secteur public Conseil de la prestation des services de secteur public



6		Digital Strategy	Digital Strategy Working Group		Intro: Tracy
0		Digital Strategy	Digital Strategy Working Group	For	Wood
	1:00 –		A) Presentation on Governance in the	discussion /	W000
	1:30		Digital Age (TAB 6A)	approval	<b>Digital Strategy</b>
	p.m.				Co-Chairs:
			Objective:		Guy Gordon, MB
	(30		The digital transformation that governments are		Mark Burns, YT
	min)		seeking, and citizens are expecting is more than		Sean McLeish,
			just a challenge,' says PPF's Prime Ministers of Canada Fellow Kent Aitken. Kent dedicated a		YT
			year to understanding Governance in the Digital		Guest Speaker:
			Age. His report is the result of research, surveys		Kent Aitken,
			and more than 300 interviews with government		Policy and
			practitioners and stakeholders in Canada and		Partnerships,
			around the world. He concludes that		Gov of Canada
			governments are currently not set up for the		Digital Academy
			complexities of the digital age and suggests four areas that they need to fundamentally change.		and PPF's Prime Ministers of
			areas that they need to fundamentally change.		Canada Fellow
	1:30 –		B) Digital Strategy Working Group (TAB 6B)		
	2:00		·		
	p.m.		Objective:		
	(20		Results of the Digital Strategy Working		
	(30 min)		Group Pain Point Scan		
	,		<ul> <li>Discussion on paving a way forward</li> </ul>		
			For reference:		
			Kent Aitken's Summary Report:		
			https://ppforum.ca/publications/governance-in-the-		
			digital-age/		
			Kent Aitken's Full Report: <u>https://ppforum.ca/wp-</u>		
			content/uploads/2018/10/GovernanceInTheDigitalAg		
7	2:00 –	Joint Councils	e-PPF-SEPT2018-EN.pdf Joint Councils Strategic Direction		Intro: Catherine
'	2:00 – 3:00	<u>Strategic</u>	(TABS 7A to 7C)		Bennett
	p.m.	Direction			
			Objective:		Natasha Clarke
	(60		Review current state issues and challenges	For	
	min)		based on interviews with JC Co-Chairs and	discussion /	Cathy Kealey, JC
			Co-Chair Working Groups	approval	Strategic Policy Analyst
			<ul> <li>Recommendations and structural options to address current state issues and challenges</li> </ul>		Analyst
	3:00 – 3	3:15 p.m.	BREAK		
8	3:15 –	Legislative and	Discussion on Legislative, Policy and Data		Intro: Catherine
	3:55	Data Sharing	Sharing Barriers (TAB 8)		Bennett
	p.m.	<b>Barriers</b>			
	(40		Objective:	For	PSSDC Co-
	(40 min)		Seek agreement from jurisdictions on an	discussion	Chairs to facilitate
			approach and next steps to address legislative,		discussion



Joint Councils Public Sector Chief Information Officer Council Public Sector Service Delivery Council Conseils mixtes Conseil des DPI du secteur public Censeil de la prestation des services de secteur public



			policy and data sharing barriers affecting the		
			advancement of Councils' priorities.		
9	3:55 – 4:25	ICCS Research Business First	Results of Business First 2019 (TAB 9)		Intro: Olivia Neal
	p.m.		Objective:		Presenters:
	(30 min)		<ul> <li>Business First 2019 results will provide insights on a range of topics related to government-to- business service delivery, with emphasis on: <ul> <li>Service reputation, experience and expectations;</li> <li>Key drivers of satisfaction and service improvement priorities;</li> <li>Channel usage and migration to digital</li> </ul> </li> </ul>	For information / discussion	Dan Batista, ICCS Executive Director Michal Dziong, ICCS Research Manager Marina Gilson,
			modes of service delivery.		lpsos
1 0	4:25 – 4:30 p.m. (5 min)	<u>Other</u> <u>Business:</u>	<ul> <li>A) Updates from Joint Councils Working Groups – for information only</li> <li>Canada Open Government WG (TAB 10A)</li> <li>Privacy Sub-Committee &amp; GDPR (TAB 10B)</li> <li>Client Centric Services WG (TAB 10C)</li> <li>Research Committee (Update in Nov 2019)</li> <li>Death Notification WG (Update in Nov 2019)</li> <li>B) Next in-person meeting of the Joint Councils: Feb. 26, 2020, Toronto, ON</li> <li>C) Upcoming JC Teleconferences:</li> <li>Wednesday, November 20<sup>th</sup>, 2019, at 1:00 p.m. EST</li> <li>Thursday, January 16<sup>th</sup>, at 2:00 p.m. EST</li> </ul>	For information	Tracy Wood
4:30 p.m. Adjournment of Joint Councils Meeting					1
5:45 p.m. Delegates to meet in the lobby of the Delta Hotels Winnipeg to board bus for Dinner. (Bus departs at 5:50 pm)				parts at 5:50 pm)	

**OFFICIAL JOINT COUNCILS DINNER** 

## **Fort Gibraltar**

(866 St. Joseph Str., Winnipeg)

#### Pre-Dinner Reception: 6:00 – 6:45 p.m. Official Dinner: 7:00– 9:00 p.m.

#### **Casual Attire**

**Fort Gibraltar** was founded in 1809 by Alexander Macdonell of Greenfield of the North West Company in present-day Manitoba, Canada. It was located at the confluence of the Red and Assiniboine rivers in or near the area now known as The Forks in the city of Winnipeg. Fort Gibraltar was renamed Fort Garry after the merger of North West Company and the Hudson's Bay Company in 1821. Today, the major purpose of Fort Gibraltar is to reflect key elements of life in the Red River valley from 1815 to 1821. The themes provide witness not only to the importance of the fur trade as an economic development factor in Manitoba's history, but also to the lifestyle of the settlement and the roles played by the Metis, the settlers, the explorers, the Aboriginal peoples, the companies and of course, the Voyageurs.